Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 16, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Dec 6, 2021, 5:16 AM EST for 54 counties in Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 5:16 AM EST (10:16 UTC)
- Expired
- Dec 6, 2021, 10:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 54 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Fayette County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 32 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS72 KFFC 061016 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 516 AM EST Mon Dec 6 2021 GAZ039-050>054-056-058>062-066>076-078>086-089>098-102>113-061400- /O.NEW.KFFC.FG.Y.0016.211206T1016Z-211206T1400Z/ Wilkes-Greene-Taliaferro-Heard-Coweta-Fayette-Spalding-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 516 AM EST Mon Dec 6 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Portions of central, east central, north central, southeast and west central Georgia. * WHEN...Until 9 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
212 WWUS72 KFFC 061341 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 841 AM EST Mon Dec 6 2021 GAZ039-050>054-056-058>062-066>076-078>086-089>098-102>113-061500- /O.EXT.KFFC.FG.Y.0016.000000T0000Z-211206T1500Z/ Wilkes-Greene-Taliaferro-Heard-Coweta-Fayette-Spalding-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 841 AM EST Mon Dec 6 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Portions of central, east central, north central, southeast and west central Georgia. * WHEN...Until 10 AM EST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
045 WWUS72 KFFC 061505 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1005 AM EST Mon Dec 6 2021 GAZ039-050>054-056-058>062-066>076-078>086-089>098-102>113-061615- /O.EXP.KFFC.FG.Y.0016.000000T0000Z-211206T1500Z/ Wilkes-Greene-Taliaferro-Heard-Coweta-Fayette-Spalding-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1005 AM EST Mon Dec 6 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have largely improved, though patchy areas of fog will remain possible through the next hour or so. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Dec 6, 3:48 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 6, 3:48 AM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 348 AM EST Mon Dec 6 2021 .SHORT TERM /Today through Tuesday/... An occluded low pressure system is currently moving through the Great Lakes region and will move northeastward towards eastern Canada over the course of the day today. A cold front splitting off from the occlusion will extend from NE-SW from the northern Great Lakes into the Mississippi River Valley, and will move through the southeastern CONUS over the course of the day today. In the meantime, southwesterly upper level flow and southerly low level flow are ongoing over north and central Georgia have allowed for continued advection warm and moist air into the area. This has kept dewpoints in the 50s across the area and increased precipitable water values to about 1 inch. Another mild morning is in store as a result, with low temperatures forecast to be between 10 degrees (in the far southeast) and 24 degrees (in the far northwest) above climatological normals, primarily in the low to mid 50s across the area. The warm and moist airmass will also contribute to highs of 8- 12 degrees above average ahead of the front, in the mid to upper 60s in north Georgia and low 70s in central Georgia. Widespread showers ahead of the cold front will move into north Georgia this morning and spread quickly south and east throughout the day. Instability ahead of the front is expected to be fairly marginal, with MUCAPE values progged to be 250 J/kg or less. However, this will be sufficient to warrant mention of isolated thunderstorms embedded within the showers ahead of the front. Precipitable water values will continue to increase due to the southerly flow component and warm advection ahead of the front, ranging from 1.0 to 1.25 inches this afternoon. As a result, some periods of moderate to heavy rain are possible as the precipitation advances into the area. In spite of the possibility of locally heavy rainfall, the front will be advancing quickly, limiting flooding concerns. While instability will be weak, deep layer bulk shear values are expected to range from 40-50 kts and 0-1 km shear values are expected to range from 25-30 kts across far north Georgia, indicating the organization of showers and thunderstorms into a linear mode, with some isolated storms with more organized updrafts capable of producing gusty winds. At this time, this appears to be most likely in far northwest corner of the state where the highest MUCAPE and shear values overlap. Precipitation will become more scattered in nature as the front moves into central Georgia this evening, with weakening forcing and less organization. Temperatures will briefly return to more seasonal values as cool northwesterly flow filters in behind the front. Overnight lows will drop into the 30s and low 40s in north Georgia (with some upper 20s possible in the higher elevations of far northeast Georgia). Highs on Tuesday will primarily be in 50s, with some low 60s in central Georgia. These more seasonal conditions will be short-lived. A combination of continued southwesterly flow aloft and a return to easterly low level flow off the Atlantic Ocean will promote moisture advection over the area during the daytime on Tuesday. Scattered light showers will also spread northward back into the area during the daytime as weak disturbances traverse the upper level flow. Moisture advection will continue into Tuesday night, setting up a wet start to the extended period. King .LONG TERM /Tuesday Night through Sunday/... The extended is characterized in part by a series of vort maxes passing across the southeast, helping to punctuate the period of dry weather we've seen over the past few weeks. On Wednesday morning, the first of these shortwave disturbances clips the southeast, reinforced by a stalled frontal boundary at the surface. With a regime of deep Gulf moisture still in place (PWATs of 1.2-1.5"), showers will overspread north and central GA for much of the day. Forecasted QPF has trended downward fairly significantly over the past day or so, with totals now hovering around 0.25-0.5". A brief reprieve from our anomalously moist atmosphere follows as a drier airmass fills in behind the front, though PoPs only drop to slight to low-end chance to round out the work week due to continued influence of transient vort max blips embedded in mid-level flow. The upper pattern begins to amplify as we enter the weekend, with a deep 500 mb trough progged to dig down across southern Plains on Saturday. Main surface cyclogenesis occurs along the Great Lakes, but a secondary lobe of low pressure forms across the Mississippi River Valley. Formation/placement of this feature and longwave trough orientation will be key in determining severe potential, and there is still ample disagreement among models at this time. For now, best instability looks to be disjointed from north and central GA, with best ensemble probabilities of CAPE > 500 J/kg staying well to our south and west. However, unseasonably warm temperatures (forecasted highs in the 70s for much of the area Sunday) and high dews (well into the 60s) warrant a healthy level of caution. Have a slight chance of thunder and chance to likely PoPs for late Saturday and overnight Sunday, and will need to iron out details as HiRes model solutions become available, but the southeast dries out in earnest following FROPA for a more tranquil start to next week. 96 && .AVIATION... 06Z Update... Patchy fog has begun to develop across portions of central and north Georgia, although VFR conditions are in place at all TAF sites as the period begins. Increasing coverage of fog could reduce visibilities to 3-5SM during the early morning hours. As a cold front pushes into the area, ceilings are anticipated to lower to MVFR by 10-11Z and IFR after daybreak. Scattered SHRA will move through the metro ATL and AHN between 18-24Z, with conditions improving behind the front. SE winds of 3-5 kts to start the period will shift to SW at 8-12 kts with gusts up to 20 kts after 10-11Z this morning. Winds will shift once again to NW as the front clears the area this evening. //ATL Confidence...06Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 67 40 56 41 / 40 30 30 50 Atlanta 66 38 55 45 / 70 40 30 50 Blairsville 61 28 52 36 / 90 20 20 40 Cartersville 66 33 54 41 / 80 30 30 40 Columbus 71 44 57 48 / 80 60 40 50 Gainesville 64 38 53 41 / 60 30 30 50 Macon 72 46 60 46 / 50 50 40 50 Rome 66 33 54 40 / 90 20 20 40 Peachtree City 68 37 56 44 / 80 40 30 50 Vidalia 73 54 64 51 / 10 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....96 AVIATION...King
Hazardous weather outlook, Dec 5, 5:30 PM EST, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 530 PM EST Sun Dec 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 530 PM EST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are possible early Monday morning across portions of northwest Georgia, and will be capable of producing locally heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated thunderstorms are possible Monday, Wednesday, and Saturday. Any storms that develop will be capable of producing locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:58 PM EST | Special Weather Statement | FFC | Taylor | 32 min |
| Dec 6, 3:11 PM EST | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 34 min |
| Dec 6, 3:30 PM EST | Special Weather Statement | FFC | Macon, Peach | 30 min |
| Dec 6, 3:39 PM EST | Special Weather Statement | FFC | Sumter, Webster | 36 min |
| Dec 6, 4:01 PM EST | Special Weather Statement | FFC | Houston, Peach | 29 min |
| Dec 6, 4:15 PM EST | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
| Dec 6, 4:43 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 32 min |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.